Format

Send to

Choose Destination
J Pediatr Neurosci. 2009 Jan;4(1):30-2. doi: 10.4103/1817-1745.49105.

Olanzapine induced tardive dystonia in case of adolescent bipolar disorder.

Author information

1
Department of Psychiatry, All India Institute of Medical Sciences (AIIMS), New Delhi, India.

Abstract

Atypical antipsychotics are increasingly being associated with neurological side effects. Risperidone, quetiapine, and aripiprazole have been associated with tardive dystonia among other side effects. Similarly, olanzapine has also been associated with this troublesome effect. However, these reports are from cases of nonaffective psychosis, specially schizophrenia. Moreover, the usual age of onset of this neurological side effect has been reported to be in the midthirties or later. We present here a case of tardive dystonia associated with the use of olanzapine in an adolescent girl suffering from bipolar affective disorder. The slight reduction in the severity of the symptoms with the stopping of olanzapine and the reemergence of the full-blown symptoms with the reintroduction of olanzapine, suggest the contributory role of olanzapine.

KEYWORDS:

Adolescent; bipolar disorder; olanzapine

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center